Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 47, NWS Albuquerque, NM

May 29, 2007Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 29, 2007, 4:20 PM MDT for Union County, New Mexico. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2007, 4:20 PM MDT (22:20 UTC)
Expired
May 29, 2007, 5:15 PM MDT
In force
55 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Union County, NM

The radar

The Amarillo radar (KAMA), 214 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 4:23 PM MDTHAIL 1Grenville, NMHAIL RANGED FROM 0.75 TO 1.00 INCH IN DIAMETER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-385 J/kg
Mixed-layer LCL
1905 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 292221
SVRABQ
NMC059-292315-
/O.NEW.KABQ.SV.W.0047.070529T2220Z-070529T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
420 PM MDT TUE MAY 29 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND EASTERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 515 PM MDT

* AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GRENVILLE...OR ABOUT 18 MILES SOUTHEAST OF DES MOINES...AND MOVING
  EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF MOUNT DORA AROUND 430 PM MDT...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3666 10372 3648 10366 3619 10339 3613 10307
      3691 10303 3692 10340

$$


43
1 follow-up statement
000 
WWUS55 KABQ 292302
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MDT TUE MAY 29 2007

NMC059-292315-
/O.CON.KABQ.SV.W.0047.000000T0000Z-070529T2315Z/
UNION-
501 PM MDT TUE MAY 29 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL UNION
COUNTY UNTIL 515 PM MDT...

AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR MOUNT DORA...OR ABOUT 13 MILES WEST OF CLAYTON...MOVING 
EAST BETWEEN 20 AND 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLAYTON AROUND 515 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3692 10340 3650 10357 3619 10339 3613 10307
      3691 10303

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:55 PM MDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 29, 2:55 PM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 PM MDT TUE MAY 29 2007

.DISCUSSION...FRONT LAYING JUST ACROSS THE NORTHEAST PLAINS IS
RESULTING IN A FOCUS FOR SHOWERS AND THUNDERSTORMS ALONG THE
COLORADO BORDER GENERALLY EAST OF RATON. MODELS OVER THE PAST
COUPLE OF RUNS HAVE BEEN BACKING OFF ON THE AGGRESSIVENESS OF ITS
MOVEMENT. CURRENTLY DOES NOT HAVE THE FRONT MAKING MUCH PROGRESS
INTO THE EASTERN PLAINS. THIS WILL ALL DEPEND ON THE SIZE OF THE
THUNDERSTORM COMPLEXES THAT FORM BEHIND THE FRONT. THIS WILL ALSO
RESULT IN A LACK OF A MOISTURE SURGE INTO THE CENTRAL VALLEY. AT
THIS TIME...SCENARIO WILL BE MOST LIKELY A SURGE OF MOISTURE AND
SLOSHING OF THE DRYLINE BACK AND FORTH AGAINST THE CENTRAL
MOUNTAIN CHAIN. HAVE INCLUDED DRY THUNDERSTORMS IN THE FORECAST
FOR WED AND THUR AFTERNOON ACROSS THE WESTERN MOUNTAINS DUE TO
THE LACK OF SURFACE MOISTURE. ACROSS THE EASTERN PLAINS HAVE
BACKED OFF ON THE POP FORECAST DUE TO LACK OF STRONG FOCUS
MECHANISM. BY FRIDAY AFTERNOON...THERE MAY BE A BETTER SHOT OF
PRECIP ACROSS THE WESTERN HALF OF THE STATE AS AN UPPER LEVEL
VORT MAX EJECTS ACROSS THE STATE. OTHERWISE LIGHT FLOW ALOFT WILL
RESULT IN RECYCLING PATTERN THAT WILL CONTINUE FOR SEVERAL MORE
DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  45  80  44  86 /   0   5   0   5
GALLUP..........................  40  81  43  83 /   0   5   0   5
GRANTS..........................  45  82  46  82 /   5  10   5  10
GLENWOOD........................  52  89  54  91 /   0   5   0   5
CHAMA...........................  31  67  31  73 /   5  10   5  10
LOS ALAMOS......................  47  76  51  80 /   5  10   5  10
RED RIVER.......................  34  60  35  64 /  10  20  10  20
TAOS............................  37  75  37  79 /  10  20  10  20
SANTA FE........................  44  77  46  80 /   5  20  10  20
SANTA FE AIRPORT................  47  80  49  83 /   5  20  10  20
ESPANOLA........................  49  82  50  86 /   0   5   0   5
ALBUQUERQUE HEIGHTS.............  55  85  55  87 /   0   5   0   5
ALBUQUERQUE VALLEY..............  56  87  56  89 /   0   5   0   5
ALBUQUERQUE FOOTHILLS...........  51  85  50  87 /   0   5   0   5
ALBUQUERQUE WEST MESA...........  54  86  54  87 /   0   5   0   5
SOCORRO.........................  55  89  51  90 /   0   5   0   5
SANDIA PARK/CEDAR CREST.........  48  79  48  80 /   5  20  10  20
MORIARTY/ESTANCIA...............  49  81  49  84 /   5  20  10  20
CARRIZOZO.......................  53  86  53  85 /   5  20  10  20
RUIDOSO.........................  54  75  52  74 /   5  20  10  20
RATON...........................  45  72  43  78 /  20  20  20  20
LAS VEGAS.......................  46  76  45  78 /  10  20  10  20
ROY.............................  48  75  48  79 /  20  20  20  20
CLAYTON.........................  52  72  51  80 /  20  20  20  20
SANTA ROSA......................  55  87  55  86 /   5  20  10  20
TUCUMCARI.......................  57  83  57  88 /  20  20  20  20
FORT SUMNER.....................  58  89  55  88 /   5  20  20  20
CLOVIS..........................  56  85  56  85 /  10  20  20  20
PORTALES........................  58  86  56  86 /   5  20  20  20
ROSWELL.........................  59  93  59  91 /   5  20  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

16
Hazardous weather outlook, May 29, 6:00 AM MDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE MAY 29 2007

NMZ001>021-026-301200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT TUE MAY 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR NORTHEAST
NEW MEXICO LATER THIS AFTERNOON AND THIS EVENING. THE PRIMARY
THREATS WILL BE LARGE HAIL AND STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
AND WEDNESDAY EVENING OVER PORTIONS OF THE EASTERN PLAINS.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS
EVENING IN FAR NORTHEAST NEW MEXICO.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 5:16 PM MDTSevere Thunderstorm WarningABQUnion44 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.